MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S9395108D
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redw2570 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "customer shared that the solo valves on triple lumen picc stopped working after a few hours of placing it.It worked well at insertion and after initial insertion however once it was attempted to be accessed hours later it did not work.Patient had an x-ray and they were instructed to pull it back.Despite doing so it did not work.Customer has the picc and will send it in for evaluation" additional information received 01/11/2020: "a couple hours after placement the nurse called the vat team saying it would no flush or draw.Team went and evaluated, dressing change completed.No kinks or issues noted.Pulled line back a couple cm, line continued not to work.X-ray ordered; no issues found.Replaced line.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of unable to infuse or aspirate through the luer hubs is inconclusive due to poor sample condition.One 5 fr tl powerpicc solo catheter was returned for evaluation.The catheter was trimmed at the 14 cm depth marker.The distal section of the trimmed catheter was not returned.The catheter was flushed with water using a 12 ml syringe through all three lumens.The catheter was found to be patent to infusion and aspiration.Microscopic observation of the outer catheter shaft did not reveal any apparent evidence of kinking or material damage.The condition of the catheter length used within the patient was not returned and could not be inspected.Possible contributing factors include catheter kinking and residue occlusion.Since the reported complaint could not be replicated during functional testing of the returned segment, the complaint could not be confirmed and remains inconclusive at this time.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC PROVENA SOLO 5F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11251978
Report Number3006260740-2021-00133
Device Sequence Number17200746
Product Code LJS
UDI-Device Identifier00801741112911
UDI-Public(01)00801741112911
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS9395108D
Device Catalogue NumberS9395108D
Device Lot NumberREDW2570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight82